Utah, 2010Winter Storm and Winter Weather in Utah, February 6 to 7, 2010
February 6 to 7, 2010 · NWS GJT · 4 events in 4 counties and zones
A Pacific storm system moved into the Great Basin and spread snowfall across east-central and southeast Utah.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system moved into the Great Basin and spread snowfall across east-central and southeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 6, 3:25 AM MST, 35 minutes earlier.
Area forecast discussion, Feb 6, 3:25 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
325 AM MST SAT FEB 6 2010
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
THE TROF OFF THE WEST COAST DEEPENS TODAY AND CLOSES OFF NEAR
NRN CA. MEANWHILE A VERY MOIST SOUTHWESTERLY FLOW BECOMES ESTABLISHED
OVER OUR CWA WITH A FEW WEAK EMBEDDED VORT CENTERS. EVEN AS RIDGE
AXIS REMAINS OVER WRN CO HGHTS FALL A BIT AND FLOW ALOFT BECOMES
DIFLUENT...BUT OVERALL FORCING NOT VERY IMPRESSIVE AND LIGHT H7
WINDS PRODUCE LITTLE IN THE WAY OF OROGRAPHICS. STILL EXPECT
SCATTERED VALLEY SHOWERS MOST NUMEROUS OVER THE SOUTHERN ZONES WITH
SNOW BECOMING LIKELY OVER MOST MTNS.
TONIGHT THE CLOSED UPPER LOW MOVES INTO SRN CA AT THE SAME TIME MSTR
PEAKS OVER OUR REGION. IN ADDITION TO A BULLS-EYE OF OMEGA...
DIFFLUENCE ALOFT CREATES A NICE COUPLET OF UPPER LEVEL DIVERGENCE AND
LOW LEVEL CONVERGENCE RESULTING IN WIDESPREAD PCPN...HEAVIEST SOUTH
OF I-70. MODEL SNOW ACCUMULATION IS PROGED TO BE THE GREATEST BOTH
TONIGHT AND SUNDAY DURING THIS STORM PERIOD...WHICH COINCIDES WITH
THE STRONGEST FORCING AND DEEPEST MSTR. AS SUCH CONFIDENCE HAS
INCREASED ENOUGH TO RAISE WATCHES TO WARNINGS OVER THE SRN ZONES...
WITH ADVISORY AMOUNTS LIKELY OVER THE CNTRL MTNS. STILL SOME QUESTION
AS TO HOW MUCH AND WHAT FORM PCPN WILL TAKE IN THE GRAND VALLEY AND
MOAB AREA...WHILE CO MTN ZONES 4 AND 10 APPEAR MOSTLY SHELTERED. SO
WILL LET THE DAY SHIFT TAKE ONE MORE LOOK AT THOSE AREAS.
SUNDAY THE UPPER LOW DRIFTS INTO NRN AZ WITH WIDESPREAD PCPN
CONTINUING WITH SECONDARY MAXIMUM OF OMEGA AND DIVG/CONVG COUPLET.
THE UPPER LOW WEAKENS AS IT MOVES EWRD INTO CNTRL NM SUNDAY NIGHT
AND THE FLOW ALOFT TRANSITIONS TO A DRIER NRLY FLOW ALOFT AFTER TROF
PASSAGE. DYNAMICS ALSO WANE ESPECIALLY ALONG THE NRN CO BORDER AND
HAVE ADJUSTED POPS ACCORDINGLY.
TEMPS WILL WARM SOME OVER THE INVERSION TRAPPED VALLEYS AS CLOUD
COVER KEEPS MINS REASONABLY MILD.
.LONG TERM...MONDAY THROUGH FRIDAY NIGHT...
MONDAY WILL SEE STORM WINDING DOWN AS TIGHTLY WOUND CLOSED LOW TO
OUR NW...WITH ASSOCD TROF...WILL KEEP PRECIP GOING THRU MONDAY
NIGHT. A FEW MORE INCHES POSSIBLE FOR HIGHLIGHTED AREAS ESPECIALLY
AREAS ALONG CONTINENTAL DIVIDE. ONCE STORM HAS MOVED OUT...
OROGRAPHICS WILL CONTINUE THRU TUE MORNING FOR PROLONGED PERIOD OF
MTN SNOWSHOWERS THOUGH TOTAL SNOW AMTS LOOK TO BE ON THE LOW SIDE...
COUPLE INCHES AT BEST.
AS THIS OCCURS...ANOTHER CLOSED LOW WILL COME ASHORE OVER PAC NW
AND SKIRT CA COAST UNTIL IT EVENTUALLY MOVES ALONG AZ/MEX BORDER WED
NIGHT. PRECIP CHCS INCREASE TUE NIGHT FOR SERN UT/SWRN CO AS SLY
FLOW CREATES ENVIRONMENT CONDUCIVE TO SNOWFALL. LOW WILL START
FILLING WED NIGHT AND BECOME OPEN WAVE BY EARLY THUR MORNING.
ATTM...STRONGEST DYNAMICS STAY TO OUR W AND S SO DO NOT ANTICIPATE
MAJOR IMPACTS TO CWA.
BY THUR NIGHT...RIDGING BUILDS IN AND PERSISTS THRU FRI.
UNFORTUNATELY WILL BE A DIRTY RIDGE AS ATMOSPHERE WILL REMAIN
RATHER MOIST ALLOWING FOR MOSTLY CLOUDY SKIES.
DO NOT EXPECT ANY MAJOR CHANGE WITH TEMPS AS LATEST SNOWFALL WILL
STRENGTHEN VALLEY INVERSIONS KEEPING COLD AIR TRAPPED AT THE SFC.
&&
.AVIATION...
CLOUDS HAVE INHIBITED FOG FORMATION TONIGHT AS ALL TAF SITES
REPORTING VFR CONDITIONS. CLOUDS WILL BE ON INCREASE TODAY AS NEXT
STORM APPROACHES CWA. SNOWFALL EXPECTED FOR SRN AREAS BY LATE
AFTN WITH MVFR/IFR EXPECTED DUE TO SNOW AND LOWER CIGS...CREEPING
NWRD THROUGH SAT NIGHT. TAF SITES TO BE AFFECTED INCLUDE KEGE
AND KASE...WITH KMTJ...KGJT...AND KRIL ALSO SEEING TIMES OF SNOW
CAUSING MVFR/IFR CONDITIONS. THESE CONDITIONS EXPECTED TO LAST FOR
NEXT 24HRS AND BEYOND.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST
MONDAY FOR ZONES 003-009-012-013.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MST MONDAY
FOR ZONES 017>023.
UT...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST
MONDAY FOR ZONE 025.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MST MONDAY
FOR ZONES 022-028-029.
&&
SHORT TERM...MC
LONG TERM....TGR
AVIATION.....TGRHazardous weather outlook, Feb 5, 5:55 AM MST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
555 AM MST SAT FEB 6 2010
COZ001>014-017>023-UTZ022>025-027>029-061253-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
555 AM MST SAT FEB 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG WITH VISIBILITIES OF AROUND 1/4 MILE WILL CONTINUE
THROUGH THE MORNING HOURS IN SOME OF THE VALLEY AREAS THIS MORNING...
ESPECIALLY THE GRAND FLAT AREA OF EAST CENTRAL UTAH. ISOLATED SNOW
SHOWERS WILL DEVELOP OVER THE MOUNTAINS TODAY...AND CONTINUE INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY
WIDESPREAD SNOW...POSSIBLY MIXED WITH RAIN AT LOWER ELEVATIONS...
WILL CONTINUE THROUGH MONDAY BEFORE TAPERING OFF. MAXIMUM SNOWFALL
APPEARS TO BE CENTERED OVER SAN JUANS...BEFORE INCREASING OVER THE
NORTHERN AND CENTRAL MOUNTAINS AS ANOTHER SYSTEM DROPS IN FROM THE
NORTH. BY TUESDAY SNOWFALL WILL HAVE DIMINISHED CONSIDERABLY THOUGH
SOME REMAINING SNOWSHOWERS OVER MOUNTAINS WILL PERSIST. POSSIBLE
ACCUMULATIONS ARE 6 TO 9 INCHES OVER NORTHERN AND CENTRAL MOUNTAINS
WITH OVER A FOOT OF NEW SNOW FOR THE SAN JUANS.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Winter Weather, Grand Flat and Arches
- When
- February 6, 4:00 AM MST to February 7, 7:00 PM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches occurred across the area.
Winter Storm, La Sal & Abajo Mountains
- When
- February 6, 5:00 AM MST to February 7, 9:00 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Heavy snowfall of 12 to 16 inches occurred above the 8,000 foot level with 8 to 12 inches below. Winds gusted up to 35 mph producing areas of blowing snow.
Winter Weather, Canyonlands / Natural Bridges
- When
- February 6, 5:00 AM MST to February 7, 6:00 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Snowfall of 2 to 5 inches occurred across the area.
Winter Weather, Tavaputs Plateau
- When
- February 6, 2:00 PM MST to February 7, 6:00 PM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Snowfall of 5 to 8 inches occurred across the area.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, February 6, 20101 death · 1 event
- Winter Storm in Minnesota, February 6 to 8, 201013 events
- Heavy Snow and Winter Weather in Kansas, February 6 to 8, 20101 injured · $5,000 · 5 events
- Winter Storm and Winter Weather in Colorado, February 6 to 8, 201012 events
- Avalanche in Wyoming, February 6, 20101 injured · 1 event
- Winter Storm in North Dakota, February 6 to 8, 20106 events
- Heavy Snow in Indiana, February 6, 20103 events
- Flash Flooding in California, February 6, 20103 events
- Winter Weather in Kentucky, February 6, 20102 events
- Flash Flooding in California, February 6 to 7, 20102 events
- Winter Storm in Utah, February 6 to 7, 20101 event
- Flash Flood in California, February 6, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211778, 211775, 211776, 211777.